Aa
A
A
Close
Avatar_universal
could it be meds?
Hi everyone, does anyone take Copaxone or Gabapentin for MS? I am blessed with the same purple feet, but after putting my legs up for a bit, the color turns back to a more normal color. All blood tests are normal, had an ultrasound to check for circulation, that too turned out normal. So now I'm questioning if it could be a reaction to medications...started on Gabapentin over a year ago and have noticed the purple feet getting worse since.
Any ideas or thoughts on this??
Emily53
Cancel
8 Answers
Page 1 of 1
1831849_tn?1383231992
Hi Emily -

I take 3600mg Gabapentin every day and don't have any discoloration anywhere. If I read this correctly the discoloration started before the gabapentin, but got worse after? That would point me away from the gabapentin as the root cause.

Kyle
Comment
Cancel
1831849_tn?1383231992
Comment
Comment
Submit Comment
Avatar_universal
Do your feet also get/feel very cold? It almost sounds like Raynauld's phenomenon. I could be wrong, but I don't think that it is uncommon in people with MS or other auto immune disorders like Lupus.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Thanks for your input about the Gabapentin. I take 900mg a day and it really does help to feel more comfortable, so hope it is not this particular med. maybe it is just something else a person has to live with, if the doctors can't get to the bottom of it. Well, purple feet or not, the day must go on.
have a good one!
Emily
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
And thank you for your input too. Raynauds or Lupus..will check into both, but Raynauds sounds like the lesser of the two evils!

Emily
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Let me clarify, I don't think it is necessarily Lupus. I was just saying that people like so many of us on here who have autoimmune disease like MS or Lupus can often have Raynaulds Phenomenon as one of their symptoms.

I actually summer from this. My hands, feet, nose, and ears. (especially my feet, and nose) almost always seem to be freezing even if the rest of me is really warm or sweaty like in the summer. I don't notice that they turn blue, but I have a darker completion so it would be harder to see unless my extremities became EXTREMELY blue, which they never have.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Avatar_universal
Okay thanks I understand. Maybe it is the nature of the beast and maybe there will be an answer one day. Thanks again for your input!
Have a great weekend and take care!
Emily
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
755322_tn?1330272714
I take Gabapentin and it does cause my feet and legs to swell some, especially in hot weather but my feet don't get purple just a bit pink.

If your feet are turning purple it could be related to having autoimmune disorder in general, especially if your circulation all came back normal.
Comment
Cancel
755322_tn?1330272714
Comment
Comment
Submit Comment
Avatar_universal
Yes it does seem to point in that direction to me too. I did talk to my doctor who consulted a vascular surgeon. He confirms it is not an artery problem, but could be a vein issue and recommends wearing compression stockings to help the problem. Interestingly enough, they say it is not MS related. But to me having less mobility, I can see where this could maybe bring something like this on = MS is the bottom line I would think.
Oh well, hopefully the stockings help and I can quit dwelling on it.
Comment
Cancel
Avatar_universal
Comment
Comment
Submit Comment
Your Answer
Avatar_universal
Answer
Know how to answer? Tap here to leave your answer...
Answer
could it be meds?
Submit Answer
A
A
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Multiple Sclerosis Community Resources
RSS Expert Activity
233488_tn?1310696703
Blank
Marathon Running Done Over Many Yea...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
233488_tn?1310696703
Blank
New Article on Multifocal IOL vs &q...
May 21 by John C Hagan III, MD, FACS, FAAOBlank
748543_tn?1443740527
Blank
TMJ/TMJ The Connection Between Teet...
01/15 by Hamidreza Nassery , DMD, FICOI, FAGD, FICCMOBlank
Top Neurology Answerers
987762_tn?1331031553
Blank
supermum_ms
Australia
667078_tn?1316004535
Blank
HVAC
Durham, NC
198419_tn?1360245956
Blank
sllowe
Avatar_f_tn
Blank
essdipity
1831849_tn?1383231992
Blank
kwarendorf
Great Neck, NY
144586_tn?1284669764
Blank
caregiver222